MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2070-040
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion with mild calcification, mild tortuosity, and 80% stenosis in the arteriovenous fistula.Although no resistance noted during advancement, a 7.0 x 40mm armada 35 balloon ruptured during first inflation at rated burst pressure.The balloon dilatation catheter was withdrawn without resistance; however, the proximal shaft separated into two pieces after being removed from the anatomy.Another same size armada 35 balloon was used to complete the procedure.There were no reported adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial report, additional reported information indicates that the distal balloon separated into two pieces following the rupture and after being removed from the patient's anatomy (not the proximal shaft as previously reported).No additional information was provided.
 
Additional Manufacturer Narrative
Visual and scanning electron microscopy (sem) analysis was performed on the returned unit.The balloon rupture and separation were confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other similar complaints.Based on the information provided, the balloon rupture and separation appear to be due to case circumstances.It is likely that the balloon was damaged during the insertion process into the arteriovenous fistula, leading to the rupture and radial tear.The subsequent separation was likely induced during removal.The inner member separation and tip separations are related to the circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10987990
Report Number2024168-2020-10401
Device Sequence Number3478749
Product Code LIT
UDI-Device Identifier08717648155352
UDI-Public08717648155352
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberB2070-040
Device Catalogue NumberB2070-040
Device Lot Number00302G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2021
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer02/15/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1